My feed
Premium

Please
or
to access all these features

Here are some suggested organisations that offer expert advice on special needs.

SN children

Equasym. Is heart rate too high? Dangerous?

0 replies

cupoftea2022 · 30/01/2023 19:31

I am posting on behalf of a friend that doesn’t do social media about his daughter, age 16 who has had ADHD diagnosed since she was about 7 years old. Her medical/mental health care has been practically non-existent: she has only ever seen a consultant about every 15-24 months (often cancelled by the hospital) and the GP is not involved at all. I have been shocked at what little help they have had – they have just been left to get on with it.

The daughter is currently on daily 40 mg equasym. He is concerned that her heart rate is too high and has been for ages. It is 100 when at rest which looks like it is about 30 higher than it could be but he has read this is a common side effect. However, this seems very high. Is this correct and is it something that needs looking at?

She has never been and is still not currently being monitored and to be fair no-one professional seems very interested. The parents are to pushy with this. Who should be adjusting the medication if this heart rate needs bringing down as she is not being monitored by any professionals. Where should he go to get help with this? Consultant (I believe 6 months wait), GP (not involved)?
Thanks.

OP posts:
Report
Please create an account

To comment on this thread you need to create a Mumsnet account.